Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for excessive alcohol dependence

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1993 Questions

default
Posted on Fri, 16 Oct 2015 in General Health
Question: my dad was being treated with alcoholism and his nature of fighting for no reason.

first he was given haloperidol 0.5 mg, neocalm 30 mg..fluxetine 20 mg and 50mg topamax for about 2 months. then he was given baclofen 10 mg and stablon 12.5mg threw time a day...and one pill to give sleep in night since last three months...he did not drink for last three months...but suddenly he started drinking since last 2-3 days. and his behaviour of fighting has also came back.


what may be the reason and what should we do?
doctor
Answered by Dr. Shubham Mehta 2 hours later
Brief Answer:
Alcohol dependence is a relapsing condition.

Detailed Answer:
Hello
Welcome to HCM,
I understand your concerns for your father.

Alcohol dependence is a relapsing condition. The patient tends to relapse back to drinking with or without treatment. It is very important that patient is kept motivated after he quits drinking.

The reason for relapse may be even a minor/major life stressor, peer pressure, a party or working environment.
It is important that the reason must be identified and worked upon.

I think you must visit your psychiatrist again. Drug treatment in collaboration with psychological treatment (like motivation enhancement therapy) is must for him to prevent relapse.

Hope this helps.
Feel free to ask further.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Baclofen

doctor1 MD

What do you think of marinol for nerve pain? I m trying increasing my dose of gabapentin and haven t noticed a difference. I m up to 300 mg 3x/day. Also a fentanyl patch 50 mcg per hour every three days. My history is somewhat complex. In 2008 I ended up with a yeast infection on my spinal cord, cauda equina syndrome, among other things. My spinal cord was debrided twice during a four month hospital stay, I nearly died twice. Seven months later I underwent spinal fusion, T8-S1, with instrumentation. Hence the pain. I also take tizanidine and baclofen to prevent spasms. I already had some nerve pain but it is much worse. I had just never heard of this drug in my vast medical experience since 2008, but I did smoke pot in college (1973-77) I can t walk and am in a wheelchair, but not a motorized one. Have you seen the OLD people in those commercials? Thank you for your time. Sincerely, Luanne Thomas

doctor1 MD

Hi, I am currently taking 1). Methadone 10 mg. pills 120 mg. per day. 2). dilauted 8mg. tabs 16mg. per day 3). Depakote 250 mg. tabs and I take 750 mg. per day, and 4). testosterone injections 200 mg. every 2 weeks. So here s my question, I m also taking baclofen I don t know the dose but I would think it s whatever a Dr. would prescribe to a person like me taking the meds I have listed above I take 3 tablets a day and I m currently experiencing a lot of muscle spasms so last 3 nights I took 2 baclofen at bedtime, and this morning when my wife tried to wake me up I must have been dreaming because when she asked me some pretty normal questions I gave her some strange answers to her questions, infact one question she asked me the answer I gave her involved one of my aunts that if I was awake and in a normal state of mind the aunt that I mentioned has been dead for like 8-9 years, I m just wondering if baclofen mixed w/ any of these meds I have mentioned could cause strange dreams???

doctor1 MD

My 52 year old boyfriend gets Hiccups that don t go away until he goes to sleep, and they continue for awhile, even in his sleep, he has ulcerative colitis, but has not had any flare ups in almost 2 years, other than that he has no other medical conditions, is not overweight, and lifts weights four times a week, he usually gets them again shortly after eating, he has been to a GI specialist and has has had an EGD done, with no significant findings, he has been presribed Baclofen, and Reglan, and was instructed to take 2 Prilosec daily, none have made any difference, any suggestions on a specialist that could possibly help him? We have made several hospital visits as well, and MRI s, CT scans and x-rays have all been done, showing nothing, they come so close together sometimes that he can t breath, any advise would be greatly appreciated. He has complained to me before that it feels like his ears are clogged, just curious if you think there could be any correlation. Thanks so much.

doctor1 MD

Dear there, I have got Bell s Palsy last September, I have been improving. Unfortunately this month I have been facing an awkward symptoms in my left side of the face. I have pain behind my left ear (I think it is the 7th nerve). In the same time, when I close or blink my left eye, the muscle around my lips is contracted. Also, when I move my nose muscle, my eye lid also contracted. So. I went to see a neurologist, he told me that I have got Clonic Hemifacial Spasm !! he gave a medical prescription : 1- baclofen (5 mg) once daily. 2- physical therapy (Electrical muscle stimulation (EMS) I have been searching about this condition. I can t believe that I have got Clonic Hemifacial Spasm because I have been watching a medical video about patients with the same condition and it seems different from the condition that I have got.. I went to another neurologist. He told me that I have got Synkinesis !! So, am I having Clonic Hemifacial Spasm or Synkinesis ? and what should I do ? thank you for your help. I really appreciate it.

doctor1 MD

How can one get rid of hiccups that have been going on for 3 days or so...and hiccuping every time I take a breath

doctor1 MD

In the morning I take approximately 20 pills..more often than not I get a bad case of the hiccups. This morning I could not get rid of them and ended up throwing up water, mucus and my pills...This has happened on more than one occasion but this...

doctor1 MD

Hello I am an alcoholic, I just got out of detox last week, I am taking hydroxyzine it seem to help with cravings and my anxiety do you have any suggestions or know of any other non narcotic non barbiturate meds that may help get me through the...